Had results back from first test that diagnosed the hypothyroidism and lack of cortisol

My TSH was 141 and an undetectable free T4 level- not sure what this means but went straight on to 100micrograms of Thyroxine.

Also stated that I had high levels of thyroid antibodies and low levels of cortisol. I am still awaiting the results of the Synacthen test for Addisons Disease.

I mentioned to the Professor that I had severe Iritis a few years ago and was treated for a month with steroids, he wondered if this was what caused the problem?

I am sure I have had my thyroid checked since then and it has been normal.

Anyway I just wanted to get this said, but any thoughts welcome.

9 Replies

  • Was that oral steroids for iritis? Or topical (drops or cream or whatever)?

    Not sure I have got the history right.

    You had iritis, took steroids, got better.

    Year later (?), you had very high TSH, low FT4 and started levothyroxine.

    Are you still on 100 mcg?

    Sorry - am trying to make sure I understand!

    BTW Iritis is very unpleasant.


  • Hi Rod

    Ok - sorry I wasn't really clear.

    I had Iritis in 2010 treated with steroid eye drops, every 2 hours over 3 days then gradually the gap between was extended, to once a day (all over a month) also had drops to dialate the pupil and also cream at night. Then had a slight return of this earlier this year, but caught it in time an used steroids twice a day for a week. ~ Yes so painful!!

    The thyroid problems were diagnosed at the end of March - I was on a 72 fast for insulinoma and hypoglycemia check and they suddenly found my reading for the thyroid etc.

    I saw the Professor about 10 days ago and I am still on 100mcg and also 10 mg hydrocortisone (meant to take it twice a day, but I don't cos' I don't want to put on more weight).

    I am now waiting for the results to check for Addisons - don't know if you can get both?

    Thanks for getting back to me.


  • Most advice is to get the adrenals sorted before taking thyroxine. You MUST take the adrenals seriously

  • Thanks - they put me on the Thyroxine straight away in the hospital. I will bear this in mind.


  • i agree with issy that if you have got adrenal prob an dyou take thyroxine first you can be very unwell. dr P AND AN ENDO FROM T.E.D.CT told me this.

  • You donT always put weight on with cortisol. You might if you take too much but 20 mcg a day isnT a lot.

  • Ok - that is helpful to know. I have put on weight and can't seem to lose it, I suppose it will take time. I was only diagnosed about 5 weeks ago.


  • It's more likely to be the hypo making you put on weight and not be able to lose it.

  • good luck

You may also like...